Alert archive / Texas / Flash Flood Warnings in 2000
Flash Flood Warning 25, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at May 27, 2000, 9:03 PM CDT for McLennan County, Texas. It was in force for 117 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 27, 2000, 9:03 PM CDT (02:03 UTC)
- Expired
- May 27, 2000, 11:00 PM CDT
- In force
- 117 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County McLennan County, TX
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.1 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2764 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -138 m²/s²
- 0-3 km storm-relative helicity
- -92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 280207 FFWFWD TXC309-280400- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 903 PM CDT SAT MAY 27 2000 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... MCLENNAN COUNTY IN NORTH CENTRAL TEXAS * UNTIL 1100 PM CDT * AT 903 PM CDT...EMERGENCY MANAGEMENT OFFICIALS REPORTED FLASH FLOODING OVER AXTELL...OR ABOUT 8 MILES NORTHEAST OF WACO. ADDITIONAL HEAVY RAIN WAS OCCURRING OVER WACO...AND WILL LIKELY CAUSE FLOODING IN LOW AREAS. AT 900 PM...DOPPLER RADAR INDICATED THUNDERSTORMS FROM KILLEEN...TO WACO...TO MEXIA...MOVING SLOWLY SOUTH. WHILE A FEW STORMS MAY CONTAIN GUSTY WIND AND SMALL HAIL...HEAVY RAIN WILL BE THE MAIN PROBLEM THROUGH 1100 PM. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. LAT...LON 3155 9728 3136 9725 3148 9684 3168 9692
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at May 27, 8:15 PM CDT, 48 minutes earlier.
Area forecast discussion, May 27, 8:15 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 815 PM CDT SAT MAY 27 2000 STRONG CONVECTION CONTINUES MAINLY SOUTH AND EAST OF A PARIS... ENNIS...TO COMANCHE LINE. ELSEWHERE...LINGERING SHOWERS ENDING WITH BREAKS IN THE CLOUD COVER BY MIDNIGHT. HAVE CANCELED THE FLASH FLOOD WATCH ISSUED EARLIER THIS AFTERNOON. ISOLATED HEAVY RAIN THREAT CONFINED TO SOUTHERN PORTIONS WHERE CELLS ARE MOVING FAST ENOUGH TO LESSE"N THE THREAT OF SIGNIFICANT RUNOFF. .FTW...NONE. 48
In the hours before
Local storm report, May 27, 3:35 PM CDT, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
335 PM CDT SAT MAY 27 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0222 PM ANTELOPE TX 0.88 INCH HAIL
05/27/00 JACK NICKEL HAIL IN
ANTELOPE. REPORTED BY
AMATEUR RADIO SPOTTERS
0225 PM MARKLEY TX 2.75 INCH HAIL
05/27/00 YOUNG BASEBALL HAIL JUST WEST
OF MARKLEY. REPORTED BY
GRAHAM FIRE DEPARTMENT
SPOTTERS.
0240 PM 15 W JACKSBORO TX TORNADO
05/27/00 JACK TORNADO ON GROUND 15
WEST OF JACKSBORO.
REPORTED BY AMATEUR
RADIO SPOTTERS.
0251 PM ANTELOPE TX 4.00 INCH HAIL
05/27/00 JACK GRAPEFRUIT SIZED HAIL 3
MILES SOUTH OF HIGHWAY 16
AND 281 INTERSECTION
WEST OF ANTELOPE.
REPORTED BY AMATEUR
RADIO SPOTTERS.
0305 PM 2 S ELIASVILLE TX 1.75 INCH HAIL
05/27/00 STEPHENS GOLFBALL HAIL 2 MILES
SOUTH OF ELIASVILLE IN
STEPHENS COUNTY.
REPORTED BY GRAHAM FIRE
DEPARTMENT SPOTTERS.Local storm report, May 27, 7:25 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
725 PM CDT SAT MAY 27 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0340 PM 10 N JACKSBORO TX 1.00 INCH HAIL
05/27/00 JACK 1.00 INCH HAIL 10 NORTH
OF JACKSBORO. REPORTED
BY AMATEUR RADIO
SPOTTER.
0355 PM DENISON TX WIND DAMAGE
05/27/00 GRAYSON NUMEROUS TREES DOWN IN
DENISON. REPORTED BY
DENISON POLICE
DEPARTMENT.
0405 PM POSSUM KINGDOM LAKE TX 0.75 INCH HAIL
05/27/00 PALOPINTO DIME SIZED HAIL ON THE
WEST AND EAST SIDE OF
POSSUM KINGDOM LAKE.
REPORTED BY AMATEUR
RADIO SPOTTERS.
0411 PM BRIDGEPORT TX 70 MPH TSTM GUST
05/27/00 WISE 70 MPH WIND GUST.
REPORTED BY AMATEUR
RADIO SPOTTERS.
0425 PM 7 N BONHAM TX 1.00 INCH HAIL
05/27/00 FANNIN GOLFBALL HAIL 7 MILES
NORTH OF BONHAM.
REPORTED BY FANNIN
COUNTY EMERGENCY
MANAGEMENT.
0430 PM RAVENNA TX 0.88 INCH HAIL
05/27/00 FANNIN NICKEL HAIL IN RAVENNA.
REPORTED BY
COOPERATIVE OBSERVER.
0435 PM 2 S JUSTIN TX 1.00 INCH HAIL
05/27/00 DENTON QUARTER SIZED HAIL 2
MILES SOUTH OF JUSTIN.
REPORTED BY AMATEUR
RADIO SPOTTERS.Local storm report, May 27, 7:52 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
752 PM CDT SAT MAY 27 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0435 PM FORT WORTH ALLIANCE AIRPORT TX 69 MPH TSTM GUST
05/27/00 TARRANT 60 KNOT WIND RECORDED BY
ALLIANCE AIRPORT TOWER
PERSONNEL.
0535 PM EASTLAND TX 1.75 INCH HAIL
05/27/00 EASTLAND GOLFBALL HAIL IN
EASTLAND. REPORTED BY
AMATEUR RADIO
SPOTTERS.
0542 PM DALLAS TX 0.75 INCH HAIL
05/27/00 DALLAS DIME SIZED HAIL IN
DALLAS. REPORTED BY
AMATEUR RADIO
SPOTTERS.
0545 PM LEONARD TX TORNADO
05/27/00 FANNIN TORNADO ON GROUND IN
LEONARD. REPORTED BY
AMATEUR RADIO
SPOTTERS. ONE BARN ROOF
DAMAGED. NUMEROUS
TREES AND POWER LINES
DOWN.
0545 PM LADONIA TX WIND DAMAGE
05/27/00 FANNIN NUMEROUS POWER LINES
AND TREES DOWN.
REPORTED BY FANNIN
COUNTY EMERGENCY
MANAGEMENT.
0545 PM VAN ALSTYNE TX WIND DAMAGE
05/27/00 GRAYSON POWER LINES AND TREES
DOWN IN VAN ALSTYNE.
REPORTED BY VAN ALSTYNE
POLICE DEPARTMENT.Special weather statement, May 27, 7:53 PM CDT, 1 hour 10 minutes before
TXZ091>095-100>107-115>123-129>135-141-144>146-280115- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 753 PM CDT SAT MAY 27 2000 SEVERE THUNDERSTORM WATCH 379 REMAINS IN EFFECT UNTIL 10 PM FOR VAN ZANDT...HENDERSON...AND NAVARRO COUNTIES IN NORTH CENTRAL TEXAS...AND THOSE COUNTIES LOCATED EAST OF A PARIS...TO EMORY LINE. TORNADO WATCH 377 EXPIRES AT 800 PM FOR A PORTION OF NORTH CENTRAL TEXAS.
Local storm report, May 27, 7:59 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
759 PM CDT SAT MAY 27 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0550 PM EASTLAND TX 0.88 INCH HAIL
05/27/00 EASTLAND NICKEL SIZED HAIL IN
EASTLAND. REPORTED BY
DEPARTMENT OF PUBLIC
SAFETY.
0550 PM WYLIE TX 70 MPH TSTM GUST
05/27/00 COLLIN 70 MPH WIND GUST AND DIME
SIZED HAIL NEAR WYLIE.
REPORTED BY AMATEUR
RADIO SPOTTERS.
0600 PM WOLFE CITY TX TORNADO
05/27/00 HUNT TORNADO ON GROUND IN
WOLFE CITY. REPORTED BY
DEPARTMENT OF PUBLIC
SAFETY.
0650 PM COOPER TX WIND DAMAGE
05/27/00 DELTA POWER LINES DOWN WEST OF
COOPER AND WEST OF
KLONDIKE. REPORTED BY
DELTA COUNTY EMERGENCY
MANAGEMENT.
0740 PM AXTELL TX 0.88 INCH HAIL
05/27/00 MCLENNAN NICKEL HAIL IN AXTELL.
REPORTED BY MCLENNAN
COUNTY EMERGENCY
MANAGEMENT.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:34 PM CDT | Severe Thunderstorm Warning | FWD | Bosque | 56 min |
| May 27, 7:42 PM CDT | Severe Thunderstorm Warning | FWD | McLennan | 63 min |
| May 27, 8:04 PM CDT | Severe Thunderstorm Warning | FWD | Lampasas | 56 min |
| May 27, 8:10 PM CDT | Severe Thunderstorm Warning | FWD | Coryell | 65 min |
Nearby
Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.